Alert archive / South Dakota / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Sioux Falls, SD

June 25, 20094 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Jun 25, 2009, 1:22 AM CDT for 4 counties in South Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 1:22 AM CDT (06:22 UTC)
Expired
Jun 25, 2009, 4:30 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Bon Homme County, SD, Charles Mix County, SD, Douglas County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 108 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:45 AM CDTFLASH FLOOD9 N Avon, SDCREEK RUNNING OUT OF ITS BANKS, CULVERTS WASHED OUT, RECEIVED 2.5 INCHES OF RAIN IN 1 HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 250622
FFWFSD
SDC009-023-043-067-250930-
/O.NEW.KFSD.FF.W.0005.090625T0622Z-090625T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
122 AM CDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
  NORTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHEASTERN DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 430 AM CDT

* AT 110 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  UP TO A HALF FOOT OF WATER WAS REPORTED IN THE STREETS OF ARMOUR.
  UP TO 3 INCHES RAIN IN AN HOUR CAN BE EXPECTED IN THE HEAVIEST
  RAINFALL...ESPECIALLY IN NORTHERN BON HOMME COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARMOUR...DELMONT...SCOTLAND...TABOR...TRIPP AND TYNDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4334 9790 4317 9764 4291 9765 4303 9812
      4333 9848

$$

RSR
2 follow-up statements
000 
WGUS73 KFSD 250709
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 AM CDT THU JUN 25 2009

SDC009-023-043-067-250930-
/O.CON.KFSD.FF.W.0005.000000T0000Z-090625T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-BON HOMME SD-
209 AM CDT THU JUN 25 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN BON HOMME...
SOUTHERN HUTCHINSON...SOUTHEASTERN DOUGLAS AND EASTERN CHARLES MIX
COUNTIES UNTIL 430 AM CDT...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL NOW MOVING THROUGH BON HOMME 
COUNTY. HOWEVER...EVEN THOUGH THE HEAVY RAIN HAS ENDED TO THE 
NORTHWEST...FLOODING IS STILL LIKELY OCCURRING IN THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARMOUR...DELMONT...SCOTLAND...TABOR...TRIPP AND TYNDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4334 9790 4317 9764 4291 9765 4303 9812
      4333 9848

$$

RSR
000 
WGUS73 KFSD 250924
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 AM CDT THU JUN 25 2009

SDC009-023-043-067-250939-
/O.EXP.KFSD.FF.W.0005.000000T0000Z-090625T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-BON HOMME SD-
424 AM CDT THU JUN 25 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN BON
HOMME...SOUTHERN HUTCHINSON...SOUTHEASTERN DOUGLAS AND EASTERN
CHARLES MIX COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4334 9790 4317 9764 4291 9765 4303 9812
      4333 9848

$$

RSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 9:35 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 24, 9:35 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CDT WED JUN 24 2009

.DISCUSSION...
COVERAGE A LTL LESS THAN EXPECTED BUT STORMS ARE SVR IN ACCORDANCE
WITH MOISTR AND UNSTBL AIR AND SVRL BOUNDARIES. EXPECT STORMS TO
CONT TO AFFECT AREA WITH SVR STORMS MAINLY N. THESE STORMS SHUD DCRS
AND MOVE OUT RATHER QUICKLY AFTER 1AM CDT. TEMP FCST LOOKS FAIRLY
GOOD WITH HOURLY VARIATIONS DUE TO SPOTTY SVR STORM COVERAGE.

&&

.AVIATION...
SCATTERED SVR THUNDERSTORMS WILL CONT THRU 06Z MAINLY NORTH OF
INTERSTATE 90 ACROSS SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWEST
MINNESOTA. LCL MVFR TO IFR CONDS AND STG WINDS IN STORMS BUT NO GNRL
LWRNG OF CONDS EXPECTED. SKIES WILL CLEAR AND WINDS WILL BECOME
LIGHT BEHIND CONVECTION AFTER 06Z.

&&

.PREV DISCUSSION...
RIDGE BEGINNING TO FOLD OVER THIS AFTERNOON WHILE UPPER LEVEL JET
IMPINGES ON THE NRN PLAINS. STILL WATCHING CONVECTION FIRE OVER NE
SD EARLY THIS AFTERNOON. CONVECTION BECOMING MORE ROBUST AS UPPER
LEVEL SUPPORT IMPROVES AND SFC LAYER DESTABILIZES. OUTFLOW FROM
THESE STORMS ENTERING THE NW CWA AND SHOULD BECOME A TRIGGER
MECHANISM FOR STORM DEVELOPMENT SWRD LATER THIS AFTERNOON. IF STORMS
DO NOT DEVELOP ON THIS BNDRY IT WILL BE DIFFICULT TO BREAK THE CAP
AND GET CONVECTION FIRING. ALSO NEED TO WATCH STORMS IN NE SD FOR
POSSIBLE BUILDING SE INTO SW MN. EITHER WAY ANY STORMS THAT MOVE OR
DEVELOP IN THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE.
EFFECTIVE SHEAR INCREASING AND WILL BE IN THE 45-55 KT RANGE THIS
EVENING...WHICH ALONG WITH ML CAPES AOA 2000 J/KG ARE SUFFICIENT FOR
ROTATING SUPERCELL THUNDERSTORMS. INITIAL CONVECTIVE MODE IS FOR
DISCRETE SUPERCELLS CAPABLE OF PRODUCING LAGER HAIL WITH THE
POTENTIAL FOR TORNADOES. WINDS WILL ALSO BE A THREAT...BUT SHOULD
BECOME A LARGER THREAT AS STORMS CONGEAL INTO A LINE AND MOVE INTO
ERN PORTIONS OF THE CWA.

A COUPLE MORE HOT/HUMID DAYS TO CONTEND WITH BEFORE RETURN OF MORE
SEASONABLE TEMPERATURES AND HUMIDITY LEVELS THIS WEEKEND. BIGGEST
CHALLENGE THROUGH THE PERIOD WILL BE TIMING UPCOMING PCPN CHANCES.

SHOULD SEE CHANCES INCREASE BY LATER THURSDAY NIGHT...WITH STRONG
WARM ADVECTION AND LOW LEVEL JET MOVING INTO CENTRAL SOUTH DAKOTA.
ANY LATE NIGHT ACTIVITY COULD TRACK EAST-SOUTHEAST ACROSS OUR
NORTHERN CWA AS WARM ADVECTION SHIFTS EAST THROUGH THE MORNING...
BUT EXPECT THAT THIS WOULD WEAKEN THROUGH THE DAY AS LOW LEVEL JET
UNDERGOES NORMAL DIURNAL DOWNTREND. MUCH OF FRIDAY AFTERNOON AND
EARLY EVENING COULD BE DRY...THOUGH SURFACE BOUNDARY BEGINS TO PUSH
EAST THROUGH CENTRAL SD...SO WILL KEEP A CHANCE IN OUR FAR WEST FOR
THE EARLY EVENING. BETTER CHANCES FRIDAY NIGHT SHOULD BE IN OUR FAR
NORTHERN COUNTIES...AND POINTS NORTH AS LOW LEVEL JET STRENGTHENS.
BOTH MODELS SHOWING 45-55KT JET CORE IN OUR CWA...PLACING BEST
CONVERGENCE NORTH OF I-90 INTO FAR NORTHEAST SD/WEST CENTRAL MN.
THIS LIFTS OFF TO THE NORTHEAST THROUGH THE LATE NIGHT HOURS...BUT
STILL OPTED TO KEEP LOW END LIKELY POPS ALONG HIGHWAY 14 CORRIDOR...
TAPERING TO LOW CHANCE IN OUR FAR SOUTHEAST FOR POTENTIAL SOUTHWARD
DEVELOPMENT LATE FRIDAY NIGHT ALONG COLD FRONT MOVING INTO THE CWA.
WILL CARRY LOW CHANCE POP INTO SATURDAY MORNING AS THE FRONT PUSHES
THROUGH OUR MN/IA COUNTIES. MAY HAVE TO CONTINUE THIS CHANCE INTO
THE AFTERNOON IF FRONT SLOWS DOWN AND LINGERS OVER OUR EAST LONGER
THAN CURRENTLY EXPECTED.

REMAINDER OF THE WEEKEND WILL BE DRY AND MUCH MORE COMFORTABLE THAN
THIS PAST WEEK HAS BEEN...THOUGH COULD BE A LITTLE BREEZY ACROSS THE
NORTHEAST SUNDAY WITH UNIFORM WEST-NORTHWEST WIND PROFILE ALLOWING
FOR STRONG MIXING.

UPPER RIDGE ATTEMPTS TO BUILD EAST INTO THE PLAINS MONDAY-WEDNESDAY
NEXT WEEK...THOUGH LATEST 12Z RUNS OF BOTH GFS AND ECMWF SHOWING
UPPER TROUGH OVER THE GREAT LAKES STRENGTHENING AND SLOWING DOWN
EASTWARD PROGRESSION. MUCH OF THE WEEK LOOKS DRY WITH THIS PATTERN
EVOLUTION...THOUGH WILL KEEP A SLIGHT CHANCE OF TSRA IN MONDAY
NIGHT/TUESDAY WITH SOME WEAK WARM ADVECTION ACROSS THE AREA. TEMPS
A LITTLE TRICKY...AS STRENGTH OF UPPER LOW ON 12Z OPERATIONAL GFS
WOULD KEEP AT LEAST EASTERN AREAS COOLER THAN GOING TEMPS. THIS RUN
IS COOL OUTLIER THOUGH...SO HAVE STUCK FAIRLY CLOSE TO NATIONAL
GUIDANCE FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jun 24, 11:47 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1147 AM CDT WED JUN 24 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1147 AM CDT WED JUN 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW LINGERING THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
NORTHWEST IOWA EARLY THIS AFTERNOON. THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON...WITH THE GREATEST POTENTIAL FOR THUNDERSTORM
DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. IN
ADDITION...THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA EARLY
THIS AFTERNOON...SHOULD PROGRESS
INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS
AFTERNOON. STORMS WHICH DEVELOP MAY BECOME SEVERE...CAPABLE OF
PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 75 MPH. IN
ADDITION...TORNADOS WILL BE POSSIBLE WITH SOME STORMS. STORMS ARE
EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS
EVENING...AND MAY FORM A LINE OF THUNDERSTORMS DURING THE EVENING
HOURS.

FLOODING...
WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TODAY AND
TONIGHT...A FEW HEAVIER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH
AN HOUR RAINFALL RATES. THIS COULD PRODUCE SOME
LOCALIZED...MAINLY URBAN...FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT NORTHWEST
OF A LINE FROM BROOKINGS TO LAKE ANDES...AND AFTER 6 PM CDT
FOR THE REMAINDER OF THE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Jun 25, 12:30 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1230 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     TORNADO          15 E PLATTE             43.39N 98.55W
06/24/2009                   DOUGLAS            SD   LAW ENFORCEMENT

&&

KEWY
Local storm report, Jun 25, 12:34 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1234 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     FUNNEL CLOUD     2 W CORSICA             43.42N 98.45W
06/24/2009                   DOUGLAS            SD   LAW ENFORCEMENT

&&

KEWY
Local storm report, Jun 25, 12:40 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             7 NNW MOUNT VERNON      43.81N 98.31W
06/25/2009  E0.88 INCH       DAVISON            SD   TRAINED SPOTTER

1218 AM     TSTM WND GST     BERESFORD               43.08N 96.78W
06/25/2009  E60.00 MPH       UNION              SD   FIRE DEPT/RESCUE

1227 AM     TORNADO          15 E PLATTE             43.39N 98.55W
06/25/2009                   DOUGLAS            SD   LAW ENFORCEMENT

1232 AM     FUNNEL CLOUD     2 W CORSICA             43.42N 98.45W
06/25/2009                   DOUGLAS            SD   LAW ENFORCEMENT

&&

KEWY
Local storm report, Jun 25, 1:02 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
102 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     HAIL             2 N CHATSWORTH          42.95N 96.51W
06/25/2009  E1.00 INCH       SIOUX              IA   EMERGENCY MNGR

0100 AM     HAIL             ARMOUR                  43.32N 98.34W
06/25/2009  E0.88 INCH       DOUGLAS            SD   LAW ENFORCEMENT

&&

KEWY
Local storm report, Jun 25, 1:07 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
107 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     HAIL             HAWARDEN                43.00N 96.48W
06/25/2009  E0.88 INCH       SIOUX              IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 25, 1:21 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      ARMOUR                  43.32N 98.34W
06/25/2009                   DOUGLAS            SD   LAW ENFORCEMENT

            WATER 4-6 INCHES DEEP OVER ROAD

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTTornado WarningFSDBeadle41 min
Jun 24, 8:13 PM CDTTornado WarningFSDBeadle, Jerauld, Sanborn40 min
Jun 24, 8:47 PM CDTTornado WarningFSDMiner, Sanborn43 min
Jun 24, 9:12 PM CDTTornado WarningFSDDavison, Hanson, McCook, Miner, Sanborn48 min
Jun 24, 9:56 PM CDTTornado WarningFSDHanson, Hutchinson, McCook, Turner49 min
Jun 24, 10:38 PM CDTTornado WarningFSDHutchinson, McCook, Turner37 min
Jun 24, 11:11 PM CDTTornado WarningFSDLincoln, Turner34 min
Jun 24, 11:35 PM CDTSevere Thunderstorm WarningFSDAurora, Davison25 min
Jun 24, 11:41 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Yankton34 min
Jun 24, 11:49 PM CDTTornado WarningFSDAurora, Douglas26 min
Jun 24, 11:59 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn31 min
Jun 25, 12:06 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union24 min
Jun 25, 12:13 AM CDTTornado WarningFSDAurora, Charles Mix, Douglas32 min
Jun 25, 12:24 AM CDTSevere Thunderstorm WarningFSDUnion36 min
Jun 25, 12:35 AM CDTSevere Thunderstorm WarningFSDDouglas, Hutchinson25 min
Jun 25, 12:43 AM CDTTornado WarningFSDCharles Mix, Douglas32 min
Jun 25, 12:58 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson32 min
Jun 25, 1:13 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas17 min
Jun 25, 1:17 AM CDTSevere Thunderstorm WarningFSDBon Homme43 min
Jun 25, 2:12 AM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton38 min

Nearby

Flash Flood Warnings in South Dakota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.